Hail, Daviess
- When
- June 15, 3:15 PM CST
- Where
- Daviess County, Whitesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -86.880
Scattered thunderstorms developed along and ahead of a cold front. The front extended from a low pressure center over the Great Lakes region southward across Illinois into western Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered thunderstorms developed along and ahead of a cold front. The front extended from a low pressure center over the Great Lakes region southward across Illinois into western Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 12:15 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED JUN 15 2011 .DISCUSSION... LATEST SURFACE ANALYSIS DEPICTS A WIND SHIFT OR COLD FRONT ALONG THE OHIO RIVER FROM EVV TO PAH. CURRENTLY WE ARE VERY CAPPED JUST AHEAD OF THE SYNOPTIC SCALE FRONTAL BOUNDARY AS EVIDENT IN THE FEW CU VIS SATELLITE DETECTED WERE FLAT. ALSO REGIONAL RADAR LOOP DETECTED ALL THE STORMS EAST AND OR SOUTH OF THE FA. WEAK HIGH PRESSURE WILL BUILD INTO THE HEARTLAND IN THE STORM SYSTEMS WAKE...RESULTING IN A DRY WED-THUR. THURSDAY NIGHT THERE IS A PERTURBATION IN THE 550 MB FLOW THAT COULD SPARK A FEW STORMS OVERNIGHT AS ADVERTISED ON THE 12Z WED NAM AND 6Z GFS. IN CONTRAST THE 00Z WED ECMWF SHOWS THIS FEATURE COMING AFTER 12Z FRIDAY. WILL WAIT FOR THE NEW RUNS FOR FINAL DECISION ON POPS THU NIGHT VS FRI. OTHERWISE...EXPECT TEMPS TO WARM BACK UP WITH HEAT INDICIES APPROACHING THE CENTURY MARK AS HIGH PRESSURE ALOFT BUILDS OVER THE HEARTLAND. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AS A WARM FRONT OVERTAKES THE REGION. THEN DRY AND HOT UNTIL MID WEEK WHEN THE NEXT COLD FRONT ARRIVES. WITH NO ORGANIZED SEVERE WEATHER EXPECTED THE MAIN THREAT WILL BE DANGEROUS HEAT VALUES. EXPECT TEMPERATURES TO SOAR INTO THE MID 90S THIS WEEKEND WITH HEAT INDEX VALUES RANGING FROM UPPER 90S TO LOWER 100'S. SO IF THE GUIDANCE STAYS ON TRACK WE WILL PROBABLY BE ISSUING A HEAT ADVISORY FOR THE WEEKEND. WOULD LIKE TO SEE A COUPLE MORE RUNS AS WE NEAR THE EXPECTED TIME FRAME. CURRENTLY CRITERIA FOR A HEAT ADVISORY FOR LESS THAN A 4 DAY DURATION REQUIRES HEAT INDICIES REACH AROUND 105...PLUS OR MINUS 2 DEGREES... THEREFORE IF WE RAISE DEWPOINTS OR TEMPS ONE OR TWO DEGREES ABOVE CURRENT PROJECTIONS WE COULD APPROACH/REACH THE CRITICAL THRESHOLD NEEDED FOR ADVISORY...ESPECIALLY SOUTH. .LONG TERM.../TUESDAY THROUGH WEDNESDAY/ WEATHER SHOULD BE WARM AND DRY ON TUESDAY WITH THE AXIS OF A N-S H5 RIDGE CENTERED OVER OUR CWA. PRECIP CHANCES MAKE THEIR WAY BACK INTO THE FORECAST TUESDAY NIGHT AS THE RIDGE AXIS SLIDES EAST AND A STORM SYSTEM APPROACHES THE AREA FROM THE PLAINS. PRECIP CHANCES ARE ONLY EXPECTED TO AFFECT THE NORTHWEST HALF OF THE CWA TUESDAY NIGHT. WEDNESDAY INTO WEDNESDAY NIGHT PRECIP CHANCES LOOK BETTER AREA WIDE AS THE AFOREMENTIONED SYSTEM ACTUALLY CROSSES THE REGION. && .AVIATION... OUTSIDE OF A SMALL CHANCE OF SCT TSRA THIS AFTERNOON...VFR CIGS AND VSBYS SHOULD PREVAIL THROUGH THE TAF PERIOD. WEST SOUTHWEST WINDS AT 10-20 MPH THIS AFTERNOON WILL TAPER OFF TO LESS THAN 10 MPH BEFORE DARK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 502 AM CDT WED JUN 15 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 502 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL GENERALLY INCREASE IN COVERAGE TODAY AS A TROUGH OF LOW PRESSURE AND A SURFACE COLD FRONT SWING EASTWARD THROUGH THE THE QUAD STATE REGION. THE ATMOSPHERE WILL BECOME MORE UNSTABLE IN THE HEATING OF THE DAY...HELPING TO PROVIDE A SLIGHT RISK OF SEVERE WEATHER TODAY MAINLY IN WESTERN KENTUCKY...SOUTHWESTERN INDIANA...AND EXTREME SOUTHEASTERN ILLINOIS. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN HAZARDS. STORM MOVEMENT WILL BE EAST AT 30 MPH. LOCALLY HEAVY RAIN IS POSSIBLE. THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION FRIDAY THROUGH SUNDAY. HIGHEST CHANCES WILL BE IN THE NORTHEASTERN HALF. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER WESTERN KENTUCKY AND SOUTHWESTERN INDIANA LATE THIS MORNING INTO THE AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
303 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL GOREVILLE 37.56N 88.97W
06/15/2011 E1.00 INCH JOHNSON IL LAW ENFORCEMENT
REPORTED BY POLICE DEPARTMENT.
&&
NOLESThe Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Winds gusted to 45 mph with the storm.
Straight-line wind damage occurred along Highway 171. One barn was damaged, with six-by-six foot poles snapped. The barn roof was blown 100 yards. Several trees were blown down. A two-foot diameter oak tree was snapped.
The hail was reported at the intersection of Highways 139 and 164.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313823, 313908, 313825, 313829, 313867, 313826.